Alert archive / Alabama / Wind Advisories in 2015
Wind Advisory 2, NWS Huntsville, AL
NWS Huntsville, AL issued this wind advisory at Dec 13, 2015, 4:02 AM CST for 11 counties in Alabama; Franklin County, Lincoln County, Moore County, Tennessee. It took effect at Dec 13, 2015, 4:00 PM CST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 13, 2015, 4:02 AM CST (10:02 UTC)
- In effect from
- Dec 13, 2015, 4:00 PM CST
- Expired
- Dec 14, 2015, 4:00 AM CST
- In force
- 12 hr
- Issued by
- NWS Huntsville, AL
Counties Colbert County, AL, Cullman County, AL, DeKalb County, AL, Franklin County, AL, Jackson County, AL, Lauderdale County, AL, Lawrence County, AL, Limestone County, AL, Madison County, AL, Marshall County, AL, Morgan County, AL, Franklin County, TN, Lincoln County, TN, Moore County, TN
The radar
The Northeast Alabama radar (KHTX), 69 km from the middle of the area, began a volume at 10:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.0 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 844 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 99 m²/s²
- 0-3 km storm-relative helicity
- 182 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
058 WWUS74 KHUN 131002 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 402 AM CST SUN DEC 13 2015 ALZ001>010-016-TNZ076-096-097-132200- /O.NEW.KHUN.WI.Y.0002.151213T2200Z-151214T1000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 402 AM CST SUN DEC 13 2015 ...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CST MONDAY... THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 4 AM CST MONDAY. * TIMING AND AREAS AFFECTED...4 PM CST SUNDAY AFTERNOON TO 4 AM CST MONDAY MORNING FOR ALL OF NORTHERN ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE * WINDS...SOUTHERLY WINDS WILL INCREASE INTO THE 20-25 MPH RANGE LATE THIS AFTERNOON...CONTINUING INTO THE OVERNIGHT. A FEW WIND GUSTS TO 40 MPH ARE POSSIBLE...ESPECIALLY IN THE HIGHER TERRAIN. * IMPACTS...DRIVING MAY BECOME DIFFICULT...ESPECIALLY IN THE HIGHER TERRAIN. SMALL OBJECTS MAY ALSO BE BLOWN AROUND IF NOT SECURED. SMALL LIMBS AND BRANCHES MAY ALSO BREAK IN THESE TYPE OF WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
3 follow-up statements
728 WWUS74 KHUN 131943 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 143 PM CST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... ALZ001>010-016-TNZ076-096-097-141000- /O.CON.KHUN.WI.Y.0002.151213T2200Z-151214T1000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 143 PM CST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... * TIMING AND AREAS AFFECTED...4 PM CST SUNDAY TO 4 AM CST MONDAY FOR ALL COUNTIES IN NORTHERN ALABAMA AND LINCOLN, MOORE, AND FRANKLIN COUNTIES IN SOUTHERN MIDDLE TENNESSEE. * WINDS...SOUTHERLY WINDS WILL INCREASE INTO THE 25 TO 30 MPH RANGE LATE THIS AFTERNOON AND PERSIST FOR MUCH OF THE NIGHT. IN ADDITION TO THE SUSTAINED WINDS...FREQUENT GUSTS OF 35 TO 40 MPH ARE EXPECTED. BOTH SUSTAINED WINDS AND GUSTS WILL BE STRONGER IN ELEVATED TERRAIN. * IMPACTS...DRIVING MAY BECOME DIFFICULT, ESPECIALLY IN THE HIGHER TERRAIN. SMALL OBJECTS MAY BE BLOWN AROUND IF NOT SECURED. SMALL LIMBS AND BRANCHES MAY ALSO BREAK IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$ 70/DD
067 WWUS74 KHUN 140103 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 703 PM CST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... ALZ001>010-016-TNZ076-096-097-141000- /O.CON.KHUN.WI.Y.0002.000000T0000Z-151214T1000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 703 PM CST SUN DEC 13 2015 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM CST MONDAY... * TIMING AND AREAS AFFECTED...UNTIL 4 AM CST MONDAY FOR SOUTHERN MIDDLE TENNESSEE AND NORTHERN ALABAMA. * WINDS...SUSTAINED SOUTHERLY WINDS OF 20 TO 30 MPH WILL OCCUR THIS EVENING INTO THE OVERNIGHT. GUSTS OF 35 TO 45 MPH ARE EXPECTED. * IMPACTS...DRIVING MAY BECOME DIFFICULT. SMALL OBJECTS MAY BE BLOWN AROUND IF NOT SECURED. SMALL LIMBS AND BRANCHES MAY ALSO BREAK IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OF AT LEAST 25 MPH...OR GUSTS OF AT LEAST 35 MPH...ARE EXPECTED ACROSS THE AFFECTED AREA. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. IN ADDITION...ENSURE ALL LOOSE OUTDOOR OBJECTS REMAIN SECURE... INCLUDING PATIO FURNITURE AND TRASH CANS. && $$
075 WWUS74 KHUN 140953 NPWHUN URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HUNTSVILLE AL 353 AM CST MON DEC 14 2015 ALZ001>010-016-TNZ076-096-097-141100- /O.EXP.KHUN.WI.Y.0002.000000T0000Z-151214T1000Z/ LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- INCLUDING THE CITIES OF...FLORENCE...MUSCLE SHOALS... RUSSELLVILLE...MOULTON...ATHENS...HUNTSVILLE...DECATUR... GUNTERSVILLE...SCOTTSBORO...FORT PAYNE...CULLMAN...LYNCHBURG... FAYETTEVILLE...WINCHESTER 353 AM CST MON DEC 14 2015 ...WIND ADVISORY WILL EXPIRE AT 4 AM CST EARLY THIS MORNING... THE STRONG WINDS THAT PROMPTED THE WIND ADVISORY HAVE ENDED AND THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this wind advisory went out at Dec 13, 3:51 AM CST, 11 minutes earlier.
Area forecast discussion, Dec 13, 3:51 AM CST, 11 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HUNTSVILLE AL
351 AM CST SUN DEC 13 2015
.DISCUSSION...
THE START OF A NEW WEEK WILL BRING A LAST DAY OF ABNORMALLY WARM
TEMPERATURES...BEFORE A STRONG FRONT BRINGS BREEZY TO WINDY
CONDITIONS...A GOOD CHANCE OF RAIN AND MAYBE A FEW THUNDERSTORMS.
COOLER TEMPERATURES WILL FOLLOW...WITH NEAR OR BELOW NORMAL HIGH/LOW
READINGS BY THE END OF THE WEEK. FIRST OF ALL...AN AMPLIFIED/STORMY
PATTERN WAS IN PLACE OVER THE GREATER NORTH AMERICAN DOMAIN. A
SYSTEM THAT MOVED OVER THE WEST COAST YESTERDAY HAS FORMED INTO AN
UPPER LOW...NOW SPINNING OVER NEW MEXICO. THIS LOW AS IT DEEPENS WAS
CREATING A NEUTRAL ORIENTED TROUGH ACROSS NORTHERN MEXICO. EAST OF
THIS TROUGH...A SUBSTANTIAL PLUME OF MID/UPPER LEVEL MOISTURE WAS
FLOWING NORTHWARD IN A DIFFLUENT PATTERN TOWARD THE EASTERN LAKES AND
NEW ENGLAND.
NORTH AND EAST OF THE UPPER LOW...A SURFACE LOW WAS FORMING OVER
WESTERN OKLAHOMA...WITH ITS COLD FRONT EXTENDING SOUTHWARD TO WEST
OF LAREDO. SCATTERED TO NUMEROUS SHOWERS AND T-STORMS WERE ON-GOING
FROM WESTERN WISCONSIN TO TEXAS. DESPITE A DECENT LOWER LEVEL INFLOW
AND DEEPER MOISTURE/PROXIMITY OF THE SURFACE CYCLONE...CONVECTION WAS
DIMINISHING OVER TEXAS WITH THIS WRITING. EXTENSIVE MID/UPPER LEVEL
CLOUDS CONTINUED OVERSPREADING OUR REGION AS THE SYSTEM OUT WEST
NEARS. NIGHT TIME LOW TEMPERATURES THUS FAR WERE IN THE UPPER 50S TO
MID 60S WITH LIGHT SE WINDS.
EVEN WITH THE CLOUDS IN PLACE...ANOTHER VERY WARM FOR MID DEC IS
FORECAST...BEFORE SHOWERS MOVE IN. HIGHS TODAY WILL WARM INTO THE
LOW/MID 70S...CLOSE ENOUGH TO GIVE THE OLD RECORDS A RUN FOR THE
MONEY. PREVIOUS RECORDS FROM THE 1920S AND 30S ARE NOTED BELOW; DO
NOT THINK THEY WILL BE BROKEN BUT ONE OR TWO MAY BE TIED.
HUNTSVILLE 73/1926
DECATUR 74/1931
MUSCLE SHOALS 76/1926
THE SURFACE LOW SHOULD MOVE NE TOWARD THE UPPER MISSISSIPPI VALLEY BY
MONDAY MORNING...BRINGING THE COLD FRONT ACROSS THIS AREA. TIMING
FROM THE NAM/GFS/ECMWF WERE IN REASONABLE AGREEMENT...WITH THE
BOUNDARY REACHING NW AL IN THE LATE EVENING...AND EXITING NE AL
BEFORE DAYBREAK MONDAY. WIDESPREAD SHOWERS PRECEDING/ACCOMPANYING THE
FRONT WILL BEGIN AFFECTING THIS PORTION OF THE TENNESSEE VALLEY THIS
EVENING.
GIVEN THAT THE MAIN CYCLONE WILL MOVE WELL NORTH OF THE REGION...
EVEN WITH A STRONG PRESSURE GRADIENT...CONVECTION WITH THIS SYSTEM
WILL BE GENERALLY TEMPERED FOR THE VALLEY. MODEL SOUNDINGS INDICATE
ONLY MARGINAL (IF THAT) INSTABILITY WILL BE REALIZED IN THE PERIOD
PRECEDING THE FRONT. AS SUCH...STAYED WITH ONLY ISOLATED THUNDER
WITHIN MORE WIDESPREAD SHOWERS. AT THIS POINT...NOT VERY CONFIDENT
IF ANY LIGHTNING WILL OCCUR OVER THE AREA. WINDS AND SHEAR
ACCOMPANYING THE SYSTEM WILL BE A DIFFERENT STORY...WITH BULK SHEAR
VALUES RISING INTO THE 70-80KT RANGE AND 0-3 HELICITY VALUES ABOVE
600. THIS IN A MORE UNSTABLE ENVIRONMENT COULD BRING MORE OMINOUS
RESULTS...BUT IS UNLIKELY SO THIS GO AROUND. THE FACT OF THE STRONG
GRADIENT WINDS AND WIND SHEAR WILL RESULT IN SUSTAINED WINDS IN THE
20-25 MPH RANGE WITH SOME GUSTS TO 40. SOMEWHAT HIGHER SUSTAINED
WINDS AND GUSTS ARE MORE LIKELY IN THE HIGHER TERRAIN AND ACROSS
SOUTHERN MIDDLE TENNESSEE. GOING ON THE HIGHER SIDE OF THE RANGE AND
GUSTS...DECIDED TO GO WITH A WIND ADVISORY EFFECTIVE FROM 4 PM TO 4
AM SUN/MON. STRONG WINDS ALSO COULD MIX DOWN IN THE HEAVIER
SHOWERS/STORMS...WITH GUSTS INTO THE 50 MPH RANGE POSSIBLE. SHOWER
ACTIVITY WILL TAPER OFF FROM WEST TO EAST AS THE COLD FRONT SWEEPS
ACROSS THE REGION.
EVEN WITH PASSAGE OF THE FRONT...HIGH TEMPERATURES ON MONDAY WILL
COOL INTO THE 60S...STILL ABOVE SEASONABLE NORMS IN THE MID 50S. A
DRY PERIOD IS EXPECTED FOR THE MON/TUE. ANOTHER SYSTEM (NOW MOVING
ACROSS THE 40N140W REGION) WILL DEEPEN AS IT DEVELOPS OVER THE
SOUTHERN ROCKIES...THEN SORT OF FOLLOW THE FIRST LOW. IT WILL BRING
ANOTHER CHANCE FOR SHOWERS FOR WED/THU. AS IT EXITS TO THE EAST...
COLDER AIR WILL FILTER ACROSS THE REGION FROM THE NW. THUS...DAILY
HIGH/LOW READINGS WILL BE CLOSER TOO...IF NOT BELOW SEASONABLE NORMS
FOR THE END OF THIS WEEK.
RSB
&&
.AVIATION...
/ISSUED 1119 PM CST SAT DEC 12 2015/
FOR 06Z TAFS... VFR CONDITIONS ARE EXPECTED TONIGHT AND SUNDAY.
SOUTHERLY FLOW WILL INCREASE ON SUNDAY AND BECOME GUSTY AT TIMES.
GUSTS OF 20-26KT ARE EXPECTED, ESPECIALLY BY LATE SUNDAY AFTERNOON
AND SUNDAY EVENING AS A COLD FRONT APPROACHES. THE FRONT AND A LINE
OF SHRA WILL REACH NWRN AL BY 05-06Z. WE HAVE LEFT THIS OUT OF THIS
KMSL FORECAST, BUT TIMING OF THIS COULD CHANGE IN FUTURE UPDATES.
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 77 57 64 42 / 10 100 20 0
SHOALS 77 54 64 43 / 10 100 10 0
VINEMONT 76 55 63 42 / 10 100 20 0
FAYETTEVILLE 74 56 62 42 / 10 100 20 0
ALBERTVILLE 75 55 63 41 / 10 100 40 0
FORT PAYNE 73 57 63 41 / 10 100 50 0
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM CST MONDAY FOR
ALZ001>010-016.
TN...WIND ADVISORY FROM 4 PM THIS AFTERNOON TO 4 AM CST MONDAY FOR
TNZ076-096-097.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Dec 13, 3:50 AM CST, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 350 AM CST SUN DEC 13 2015 ALZ001>010-016-TNZ076-096-097-141100- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 350 AM CST SUN DEC 13 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ALABAMA... NORTHEAST ALABAMA...NORTHWEST ALABAMA AND SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT... SOUTHERLY WINDS ARE EXPECTED TO INCREASE INTO THE 20 TO 25 MPH RANGE THIS AFTERNOON AND THIS EVENING...WITH GUSTS UP TO 35 MPH AT TIMES. THIS WILL ESPECIALLY BE THE CASE IN THE HIGHER TERRAIN. A WIND ADVISORY IS IN EFFECT FROM 4 PM THROUGH 4 AM. A COLD FRONT WILL ALSO MOVE EASTWARD THROUGH THE OUTLOOK AREA LATE TONIGHT...WITH WIDESPREAD SHOWERS ALONG WITH A FEW EMBEDDED THUNDERSTORMS DEVELOPING ALONG AND AHEAD OF THE ONCOMING FRONT. WIND GUSTS UP TO 50 MPH COUPLED WITH LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THE HEAVIER SHOWERS OR STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. THE COLD FRONT WILL CONTINUE TO MOVE ACROSS THE EASTERN HALF OF THE AREA MONDAY MORNING...WITH LINGERING SHOWERS COMING TO AN END WITH THE PASSAGE OF THE COLD FRONT. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED AT THIS TIME.
Nearby
Wind Advisories in Alabama, 2015Wind Advisories in Tennessee, 2015Every wind advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.